MAUDE Adverse Event Report: BAUSCH + LOMB POSTERIOR VITRECTOMY PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB POSTERIOR VITRECTOMY PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5323W
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested for evaluation however it has not yet been received.
 
Event or Problem Description
The cutter stops cutting after 10 minutes, a new cutter is required to finish the surgery.No patient impact or injury reported.
 
Additional Manufacturer Narrative
Two 23 gauge vitrectomy cutters were returned wadded up in a plastic bag along with a bl5323wv pack label from lot v8647.The part number and lot number could not be verified or determined for the cutter returned without a pack label.The tip protectors were not returned.The needles were bent.The port windows were in the opened position.There was dried solution visible in the tubing.The back caps were aligned correctly with the vent holes in the side of the cutter body.The connectors were inspected and no defects were found.Functional testing was performed using a stellaris pc system.The cutters did not cut.The inner needle was binding up and does not reach the cutting edge.A bent needle could contribute to poor cutting performance.The cause of the bent needles cannot be determined.

Brand Name
POSTERIOR VITRECTOMY PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6759603
Report Number0001920664-2017-00259
Device Sequence Number11148046
Product Code HQC
UDI-Device Identifier00757770058563
UDI-Public(01)00757770058563(17)180630
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberBL5323W
Device Catalogue NumberBL5323WV
Device Lot NumberV8647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Initial Date Received by Manufacturer 07/03/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1